Seven people have died in Homs after they inhaled a “poisonous gas” used by government forces in a rebel-held neighbourhood, activists said.Activists also told Al Jazeera on Sunday night that scores of others were affected in al-Bayyada neighbourhood. Side effects reported include nausea, relaxed muscles, blurred vision, and breathing difficulties.Residents said they did not know the nature of the gas used.”The situation is very difficult. We do not have enough facemasks. We don’t know what this gas is but medics are saying it’s something similar to Sarin gas,” Raji Rahmet Rabbou, an activist in Homs, told Al Jazeera.
A doctor treating patients subsequently said the gas seemed to be a concentrated form of tear gas that has not been used in Homs before. Inhaling large amounts can lead to suffocation and death, he said.
The gas appears to have been used during a battle with rebel fighters.
Leave a Reply